MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. CONTIPLEX; NERVE BLOCK TRAY (KIT)

B. BRAUN MEDICAL INC. CONTIPLEX; NERVE BLOCK TRAY (KIT)
Catalog Number 332143
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).Multiple unsuccessful attempts were made to obtain a sample and/or lot number.Without the actual device, a thorough investigation could not be performed.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If a sample and/or any additional pertinent information becomes available, a follow up will be submitted.
 
Event or Problem Description
As reported by the user facility: complaint: anesthesiologist stated that approximately 3 cm of a polyamide catheter tip remained in patient after placement of a continuous peripheral nerve block (adductor block).Anesthesiologist stated she felt some resistance during placement of needle and catheter.It felt like the catheter was "stuck in the needle" and upon removal of the needle and catheter, it was noted that the tip of the catheter had "sheared" off.Anesthesiologist was concerned about the broken tip that remained in the patient as the patient was currently in the operating room for surgery.No recommendation was given.Customer was provided with type of catheter - polyamide and informed the catheter is biocompatible.Injury - broken tip of catheter remained in patient.

Brand Name
CONTIPLEX
Common Device Name
NERVE BLOCK TRAY (KIT)
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd.
allentown PA 18109
MDR Report Key7953688
Report Number2523676-2018-00080
Device Sequence Number11182857
Product Code OGJ
UDI-Device Identifier04046964991509
UDI-Public04046964991509
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Catalogue Number332143
Device Lot Number0061599649
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2018
Initial Report FDA Received Date10/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR